Hail, Jackson
- When
- April 12, 2:35 PM CST
- Where
- Jackson County, 0.5 mi E of Jackson
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 43.620, -94.990
Hail covered the ground.
A thunderstorm produced penny size hail at Jackson during the afternoon of April 12th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FSD wrote it up.
A thunderstorm produced penny size hail at Jackson during the afternoon of April 12th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Apr 12, 2:35 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 335 PM CDT MON APR 12 2010 .DISCUSSION... WRMFNT FM ALONG THE MO RVR WL LIFT NWD TO NR I90 OVERNIGHT. TRW ACRS NW IA ASSOCD WITH S/W SHUD EXIT CWA BY 22Z. NOT SURE IF ANY TRW CAN REFIRE WITH RISING HGTS ALOFT BUT WILL LEAVE A SLIGHT CHC ACRS SW MN TRHU 03Z NORTH OF THIS FNT. ALSO AN OUTFLOW BNDRY HAS DEVELOPED ALONG A SUX-SLB LINE FROM AFTN CONVECTION. HOWVR...WITH WARMING TEMPS ALOFT...PBLY WL NOT SEE ANY DEVELOPMENT THERE...SO WL LEAVE THAT AREA DRY. WNDS SHUD REAMIN GUSTY OUT OF THE SSE OVERNIGHT AND TEMPS WL BE SLOW TO FALL WITH LOWS IN THE 50S TO NEAR 60. AM CONCERNED WITH STRATUS SPREADING N FM THE CNTRL PLAINS. HAVE INCREASED CLOUDS AGAIN LATE TONIGHT AS LLJ AS LLJ BECOMES MORE SLY. WL INCREASE THESE CLOUDS AFTER 06Z. ST WILL CONT TO DVLP/SPRD NWD OVER FCST AREA ERY TUE MRNG BEFORE STEADILY SUCCUMBING TO HEATING AND MIXG STARTING LATE MRNG. BY ERY AFTN SKIES SHUD BE PTCLDY NW TO MOSUNNY SE. STG SERLY/SRLY WINDS CONT TO BE A PRETTY SURE BET N DECENT GRADIENT AS MAIN UPPER SYS MOVES NEWD TO W OF FCST AREA. THESE STG WINDS SHUD DCRS ONLY SLWLY TUE EVE THEN MORE RPDLY LATE TUE NGT INTO WED AS SYS MOVES FRTHR N/NEWD AWAY FROM AREA. MEANWHILE...THERMAL PATTERN WILL BE UNFVRBL FOR SHWRS AND TSTMS TILL FNT SLIPS EWD ACRS AREA VERY LATE TUE AND TUE NGT...THEN PCPN SHUD DCRS FROM THE NW WED. WITH BEST DYNAMICS WELL OUT OF AREA AND THERMAL SUPPORT MEDIOCRE...WE ARE LEFT WITH DECENT MOISTURE AVBL WHICH SHUD RESULT IN SHWRS AND TSTMS NEAR FNT. DECENT MOISTURE CUD RESULT IN A FEW HALF DECENT RAINFALL AMOUNTS BUT IN GNRL NOTHING HVY AND GNRL...AND SVR WX POTENTIAL LOOKS NIL. FNT SHUD LAY DOWN CLOSE TO SERN CRNR OF FCST AREA BY LATE WED AND STAY THERE A WHILE. THIS MEANS AT LEAT SOME CONTD CHC OF TSTMS SERN CRNR OF FCST AREA THRU WED NGT AND THU...TILL STGR CDFNT CLEARS AND DRIES AIR OUT BY LATE THU NGT. IF FNT WIGGLES BACK NWD TO ANY EXTENT WED NGT OR THU... THIS WUD NOT ONLY BRING CHC TSTMS A LTL FRTHR NWD INTO AREA...BUT CUD EVEN RESULT IN A SLGT CHC SVR STORMS FAR SERN CRNR OF FCST AREA IN PART OF NWRN IA...MAINLY THU WHEN STGR FNT MOVES SEWD OVER AREA. && .AVIATION... GENLY VFR THRU 08Z. STRATUS WITH CIGS BLO BKN010 WL SPREAD N TOWARDS MO RIVR AFTER 09Z AND PSBLY REACHING I90 BY 12Z. SLIGHT CHC OF TRW THIS EVE ACRS SW MN. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && WILLIAMS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 327 PM CDT MON APR 12 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-131200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 327 PM CDT MON APR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... THERE WILL BE A CHANCE OF THUNDERSTORMS OVER SOUTHWEST MINNESOTA DURING THE LATE AFTERNOON...MAINLY EAST OF THE BUFFALO RIDGE. ISOLATED STORMS COULD PRODUCE UP TO QUARTER SIZE HAIL. FLOODING... RUNOFF FROM HEAVY RAINS ACROSS NORTHWEST IOWA WILL RESULT IN MINOR FLOODING ALONG THE LITTLE SIOUX RIVER FROM SPENCER TO LINN GROVE THIS WEEK. THE JAMES RIVER WILL REMAIN ABOVE FLOOD STAGE BUT WILL SLOWLY FALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS SHOULD DEVELOP IN CENTRAL SOUTH DAKOTA TUESDAY AFTERNOON...THEN SPREAD EAST AT NIGHT. AS THE STORMS DEVELOP A FEW COULD BECOME SEVERE...MAINLY FROM THE JAMES VALLEY WEST...WITH WINDS GUSTS TO 60 MPH AND HAIL TO THE SIZE OF QUARTERS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
204 PM CDT MON APR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM HAIL WEBB 42.95N 95.01W
04/12/2010 E0.88 INCH CLAY IA PUBLIC
&&
JLAFLINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
205 PM CDT MON APR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 3 SE WEBB 42.92N 94.97W
04/12/2010 E1.00 INCH CLAY IA TRAINED SPOTTER
&&
JLAFLINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
209 PM CDT MON APR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL WEBB 42.95N 95.01W
04/12/2010 E1.00 INCH CLAY IA TRAINED SPOTTER
&&
JLAFLINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
224 PM CDT MON APR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 1 N SPENCER 43.17N 95.15W
04/12/2010 E0.75 INCH CLAY IA BROADCAST MEDIA
MOSTLY PEA SIZE WITH A FEW UP TO DIME SIZE
&&
JLAFLINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
304 PM CDT MON APR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL 5 N RUSHMORE 43.69N 95.80W
04/12/2010 E0.88 INCH NOBLES MN PUBLIC
&&
JLAFLINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
305 PM CDT MON APR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL 5 N RUSHMORE 43.69N 95.80W
04/12/2010 E0.88 INCH NOBLES MN PUBLIC
&&
JLAFLINThe Sioux Falls radar (KFSD), 140 km away, was scanning. The volume nearest the first event began at 20:33 UTC.
1 hail. Local standard time, as filed.
Hail covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2010Every state in 2010This day in weather historyWarnings in Minnesota, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 223785.